MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION EXPECT PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00558220
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Use of Device Problem (1670); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable investigation result of sheath puncture.Block h11: investigation results an acquire pulmonary needle was received for analysis.Visual examination of the returned device revealed that the sheath was punctured, and the handle knobs were able to adjust without problems.The needle was observed kinked inside the handle and the needle tip was observed kinked.Based on the available information, the investigation findings were most likely that the physician technique was the reason why the needle was found kinked inside of the handle, if excessive force is used in order to complete the punctures needle in the procedure, it's possible that the needle is going to be affected by this manipulation.It's possible that during the procedure, due to the tortuosity of the procedure, the needle wasn't advancing as smooth as it should be and due to this pressure, more force than adequate was used leading to the needle being kinked.Also, the needle tip kinked could be caused if excessive force is used in order to complete the punctures needle in the procedure, and if it was tried to extend the needle while it is bent it can cause the sheath to be punctured.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used in rectum during an endobronchial ultrasound-guided transbronchial needle aspiration (ebus tbna) procedure on (b)(6)2025.During the procedure, the sheath from the needle pushes back into the working channel although the sheath was locked with the knob and puncture was not possible.The sheath advancement changes significantly even with proper fixation when angulating the ebus device and must be readjusted after each removal and reinsertion of the needle, which is very time-consuming.A non bsc device was used to complete the procedure there were no reported patient complications as a result of this event.This event has been deemed a reportable event based on the investigation results; the sheath was punctured.Please see block h11 for full investigation details.

Brand Name
EXPECT PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23442243
Report Number3005099803-2025-05386
Device Sequence Number8672334
Product Code EOQ
UDI-Device Identifier08714729861409
UDI-Public(01)08714729861409(17)280115(10)35633453
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K163248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558220
Device Catalogue NumberM00558220
Device Lot Number0035633453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown